Posts Tagged dangerous drug

Dangerous Teen Fads Every Parent Should Know About

It’s hard to raise kids nowadays. Drugs and alcohol temptation lurks even in what is deemed the safest neighborhood in town. What’s more, peer pressure has gone a notch higher and becomes too much to handle for many average teenagers. Experts have constantly reminded parents that one of the most effective ways to prevent drug and alcohol addiction is early intervention. However, in order for you to properly educate your kids about the dangers of substance abuse, you must at least have a good idea about the dangerous fads that are luring teenagers in this generation.

addiction fadsTeens Drinking Hand Sanitizer

In the April edition of Los Angeles Times, a feature reports six teenagers in two San Fernando Valley emergency rooms in the last few months with alcohol poisoning after drinking hand sanitizer. Doctors said that hand sanitizers are the latest over-the-counter products that teenagers looking for a cheap high have adapted. Teenagers drinking hand sanitizers are using salt to separate the alcohol from the mixture, resulting to a potent drink that is similar to a shot of hard liquor. Medical experts advise parents to buy the foam version (rather than the gel type) because it’s harder to extract alcohol content and monitor hand sanitizer at home like any other liquor or medicine.

Purple Drank

This recreational leaning drink is a lethal concoction of Sprite, Jolly Ranchers, and codeine cough syrup that has become popular in the Southern United States rap community. When taken in large quantities can lead to sedation and altered levels of consciousness. Other names for Purple Drank are sizzurp, lean, syrup, drank, purple jelly, and Texas tea.

Synthetic Marijuana

They are originally marketed as herbal incense and are sold in head shops, tobacco shops, online and offline retail outlets, and at gas stations. They come in a variety of street names, such as K2, Spice, Pep Spice, Spice Silver, and Spice Gold. Synthetic marijuana is a concoction of herbs and spices that are sprayed with a synthetic compound that mimics the effects of THC. Many states in the United States have already enforced synthetic marijuana ban due to the increasing reports about teenagers and adults who have been abusing them in the recent years.

, ,

No Comments

The Treatment of Ecstasy Overdose

In my last post I talked about MDMA or Ecstasy which is one of the most popular drugs available in the market. Teenagers and young adults become addicted to this dangerous drug because of its easy availability. Rave parties, rock concerts and night clubs parties seem incomplete without Ecstasy. However, an overdose of MDMA is killing and extreme care needs to be taken to treat the patients. I personally encountered many abusers who vividly describes the kind of hallucination they used to enjoy with the shot of it. But let’s find out about the treatment.

Ecstasy treatment starts with pre-hospital care. Pre-hospital care is supportive in nature but some steps need to be taken to fight the killer drug. The following may be done.

  • Addressing the ABCs
  • Administering oxygen
  • Obtaining intravenous access
  • Assessing blood sugar level
  • Regularly monitoring the patient
  • Frequently checking vital signs and assessing consciousness
  • In cases of extreme agitation, anxiety, seizures and panic reactions, intravenous or intramuscular administering of short acting benzodiazepines
  • In case the patients lose control completely, restraining them.

For severe toxicity that can be life threatening, emergency hospital care needs to be taken. The following steps are essential for emergency hospital care.

  • Addressing the ABCs, providing oxygen, obtaining intravenous access and monitoring cardiac functions
  • Glucose determination
  • Verbal counseling and support
  • GI decontamination in cases of acute toxicity by ingestion
  • Endotracheal intubation and mechanical ventilation if patients are unable to breathe
  • Aggressive cooling measures for patients suffering from hyperthermia
  • In cases of extreme agitation, anxiety, seizures and panic reactions, intravenous or intramuscular administering of short acting benzodiazepines
  • Administering nitroprusside and nitroglycerin to lower blood pressure
  • It is essential to conduct a pregnancy test for female overdose cases. MDMA can cause miscarriage or premature labor.

In addition to all these measures, constant psychiatric consultation is required for the patients. Medical toxicologists are also required to provide information and instruction on complex ingestion.

You may visit these sites for more info:
http://www.soberliving.com/addictions/ecstasy.html, http://www.thegooddrugsguide.com/treatment-centers/rehab-centers/ecstasy.htm http://www.treatment-center.com/drug-alcohol-info/ecstasy.php.

Let’s join hands to save our youth from this dangerous drug and lead them to a brighter future. I look forward to read your thoughts and suggestions.

, , , , , , , , ,

1 Comment